U of U Postdoctoral Association Board Meeting 12.00-1.00 pm on June 7th, 2019 HSEB 5100A

Present: Gaelle Batot (Biochemistry), Natalia Torres (CVRTI), Aneesa Al Soodani (Chemistry), Fatima Abbas (Ophthalmology), Shradda Nayak (Biochemistry), Sharanya Kalasekar (HCI), Elizabeth Kolawole (Pathology), Tosifa Memon (Pharmacology and Toxicology)

Known Absences: Esther Chang (DFPM), Yinshen Wee (School of Dentistry), Amelia Hodges (Chemistry)

Absences: Marta Szulik (CVRTI), Noemi Paguigan (Medicinal Chemistry)

Guests:

Minutes taken by: Sharanya Kalasekar

Agenda

12:00 pm	Approve minutes from	m last meeting:	Minutes from	last meeting were approved.
F				

12:05 pm Appreciation of Gaelle Batot's contribution as Senior Chair. Thank Aaron and Kesica for their contributions as Board member. Contributions of Gaelle, Jesica and Aaron were acknowledged and appreciated.

12:10 pm Faculty Application Package Workshop [10mins]

 May – Lunch & Learn with a panel of new faculty who went through the process, and faculty on academic search committees - on May 15th (Wednesday) from 12-1pm HSEB 2120 Dr. Kristen Kwan (Human Genetics Dr. Minna Roh-Johnson (Biochemistry) Dr. Shelley Minteer (Chemistry) Dr. Greg Ducker (Biochemistry) Dr. Paul Sigala (Biochemistry)

Multiple postdocs informed Board members that it was a good event that they found useful.

- 2. June July Hands-on workshop on Preparing a Faculty Application Package
 - 14 postdocs
 - sessions on Teaching and Diversity statement need to be postponed to early Fall to allow more faculty participation.
 - Natalia suggested reaching out to the CTLE. Sharanya has already done this. Natalia also suggested Janet Lindsley.
 - Action: Sharanya will try again with CTLE because people might be available once semester starts again. Sharanya will also contact Janet Lindsley once she knows how many postdocs want to work on teaching and diversity statements.
 - June 10th CV faculty, room ready. Discuss beverage/snack options.

- We did not discuss beverage and snack options. Sharanya will send out an email to see if it's OK we don't provide anythong given they are such small groups.
- June 24th week email sent out to faculty for discussing format. Discuss Dr.Ducker's email. Done. Format/day/time will be finalized by Sharanya as soon as faculty respond and room will be booked.
- July Research statement session email needs to be sent out potentially 2 more faculty. Format/day/time will be finalized by Sharanya as soon as faculty respond and room will be booked.
- 3. Fall Lunch & Learn session on Chalk Talks suggestions needed for speakers will be discussed next time, but Sharanya will solicit suggestions from Board members via email.

Suggestions of non-STEM faculty that might be helpful to reach out to for future panels.

- Adam Bress (early career from Population Health Sciences)
- Jordan King (early career from Population Health Sciences)
- Elissa Ozanne, Angie Fagerlin, & Rachel Hess (senior faculty from Population Health Sciences)
- Katherine Baucom & Elisabeth Conradt (early career from Psychology)
- Andrea Wallace (senior faculty from College of Nursing)

12:20pm Lunch & Learn [5 min]

- June 19th HSEB 2600: Janet Iwasa 22 RSVPs so far.
 - Amelia/Fatima: Advertisement to be sent out 10th and 14th morning. Sharanya: Relay number of RSVPs to Rick Solis for food order.

Next L&L:

- Teaching is a great idea, but we may need to wait till Fall for availability.
- Networking Mary Anne? Tosifa mentioned the idea of grant writing for an L&L but board felt it might be better for a workshop. Sharanya will approach Mary Anne or Tony Tsai for a networking L&L in July. Sharanya will find out if the Fellowship workshop will happen next year.

12:25 pm Coffee & Bagels with a Mentor [5 min]

No C&B for June yet. Could Marta see if Sarah might be available? Sharanya will reach out to Marta to see if we can schedule C&B with Sarah for some time, even if not June. Sharanya will also reach out to Erin Young as a visiting speaker for C&B (June/July).

Suggestions:

- Eric can be invited again for non-disclosure agreement.
- Michael Kay: PI in biochemistry and Scientific Director at Navigen can talk about difference of hiring process
- Sarah Franklin and her work in Hope Humanitarian

- Daniel Mendoza who is involved in local environment initiatives
- Erin Young Bioinformatics Fellow at Utah Public Health Laboratory
- Government positions, policy: Ivy Estabrooke, Executive director, Utah Science Technology and Research Initiative
- Inventor, PhD with a patent
- 1:30 pm Summer BBQ [5 min]
 - Friday, June 21st, 5-7pm
 - Logistics to be planned: advertising, food list, grilling Food list Sharanya, Grilling Sharanya to send out email to Board members (and postdocs in general?) to sign up for things listed below.
 - Advertisement: 29th of May, 10th and 19th of June. Amelia (email/fb/website) and Fatima (twitter).
 - Jennifer Mabey and Dr. Katie Ullman to be invited Sharanya

Food: we will have veggie, hamburger and fish patties, and hotdogs. Logistics volunteers to be solicited via email by Sharanya for: help in shopping (one big car needed), availability of board members for different tasks (talking to postdocs, grilling schedule, clean up).

1:35 pm NPAW [10 min]

- Speakers suggestions: Fatima's speaker suggestion what kind of session/talk do we want from him? Sharanya will send email to Board members with speaker details so they can suggest ideas for what kind of session(s) we want, and whether we should offer a keynote for general and workshop for limited audience.
- Natalia will start getting the poster session judges organized.
- Suggestions for photographer/s to take pictures for NPAW. Budget: about \$300 to take pictures for an hour and edit. It is possible to fix the number of pictures taken in the price. Shraddha and Tosifa will contact potential photographers from outside.
- Career Fair planning starts now. Sharanya will ask Board members and postdocs at large (Twitter/FB) to type out lists of companies (especially ones they may have a contact in) for having a booth at the Career Fair.
- 1:45 pm Social Events [5 min]
 - Thirsty Thursday 30th of May 6 pm
 - Hikes June 13th, upcoming? Shraddha/Tosifa/Aneesa plan on scheduling maybe 2 hikes a month, depending on how the June 13th hike goes.

1:50 pm Photo Contest [5 min] –

- •Submission by mail from May 6th to May 24th, 5pm
- •Pictures uploaded for vote on FB on May 27th and continues till June 17, 5pm
- •Prize given during the BBQ–June 21

1:55 pm Vote Board Members [5 min]

Additional Points of Discussion [5 min] – For next time.

- Networking event on May 22 organized scheduled by the Office of Health Equity and Inclusion sponsored by the Office of Postdoctoral affairs.
- National Postdoctoral Association Annual Meeting recap by Sharanya.
- Guest comments No guests.

2:00 pm Summary of Assigned Tasks & End of Meeting